Texas, 2010Flash Flooding in Texas, September 25, 2010
September 25, 2010 · NWS MAF · 2 events in 2 counties and zones
A nearly stationary boundary was present over the western portions of the Low Rolling Plains and the eastern portions of the Texas Permian Basin this day. Surface convergence along this boundary combined with a mid-level shortwave trough moving over the area to create lift for showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary boundary was present over the western portions of the Low Rolling Plains and the eastern portions of the Texas Permian Basin this day. Surface convergence along this boundary combined with a mid-level shortwave trough moving over the area to create lift for showers and thunderstorms to develop. Due to the plentiful moisture across the area and rainfall moving over the same areas, flash flooding was observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 25, 5:11 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Sep 25, 5:11 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 AM CDT SAT SEP 25 2010
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.
&&
.AVIATION...
EXPECT IFR CEILINGS WILL AFFECT ALL TAF SITES THIS MORNING WITH
CEILINGS RISING TO MVFR AROUND 25/16Z AS A COLD FRONT MAKES SLOW
PROGRESS SOUTH ACROSS THE AREA. WILL CARRY SHOWERS AT ALL TAF SITES
AFTER 16Z...BUT ALLOW THE MVFR CEILINGS TO PERSIST THROUGH 25/19Z.
THINK INSTABILITY WILL BE GREATEST NEAR WINK AND FORT STOCKTON THIS
AFTERNOON...SO WILL CARRY A TEMP GROUP AT THESE SITES. MVFR...IF
NOT IFR CEILINGS WILL DEVELOP AT MOST TAF SITES LATE THIS EVENING
AND OVERNIGHT. 67
&&
.PREV DISCUSSION... /ISSUED 355 AM CDT SAT SEP 25 2010/
DISCUSSION...
LATEST SFC ANALYSIS SHOWS A WEAK FRONT EXTENDING FROM NEAR KSJT NW
INTO THE PB/WRN LOW ROLLING PLAINS...AND DRIFTING SLOWLY SOUTH...AND
HAS BEEN THE FOCUS OF YESTERDAY/S CONVECTION. RADAR BIAS
CALCULATIONS...MPE...AND RAINFALL TOTALS SUGGEST AMS IS FINALLY LOST
TROPICAL CHARACTERISTICS FROM REMNANTS OF GEORGETTE...SO Z-R
RELATIONSHIP IS BACK CONVECTIVE MODE. THAT SAID...00Z NAM HAD THE
FRONT A BIT TOO FAR NORTH...BUT THE PRECIP QPF LOOKED ABOUT RIGHT.
06Z NAM IS BETTER ON THE POSITION OF THE FRONT...BUT WETTER.
THUS...WE/LL KEEP THE FFA GOING THRU THE FIRST PD...AND RESTRICT IT
TO THE WRN LOW ROLLING PLAINS/PB. NORTHERN PORTIONS MAY SEE
HEAVIEST PRECIP IN THE MORNING...AND THE DAY SHIFT CAN PAR BACK THE
WATCH AS NEEDED. OTHERWISE...FRONT IS FORECAST TO CONTINUE MOVING
SOUTH THRU TONIGHT...W/A SECONDARY FRONT FROM UPPER TROUGH OVER THE
UPPER MIDWEST ENTERING THE FA BY 12Z SUNDAY. CONVECTION WILL TAPER
OFF AS THE FRONT MOVES S SUNDAY. DRY CONDITIONS ENSUE INTO THE
EXTENDED...W/UPPER RIDGE OVER THE SW CONUS BUILDING EAST THRU THE
PERIOD. FORECAST SOUNDINGS H85 TEMP PROGS INDICATE TEMPERATURES TO
STAY BELOW OR NEAR NORMAL IN THE SHORT TERM...AND AOA NORMAL IN THE
LONG TERM AS RIDGE BUILDS IN.
OTHERWISE...RIO GRANDE REMAINS ELEVATED...W/THE RIVER JUST GOING
INTO FLOOD NEAR PRESIDIO.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...
UPTON.
&&
67/44Hazardous weather outlook, Sep 25, 2:45 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 AM CDT SAT SEP 25 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-260845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
345 AM CDT SAT SEP 25 2010 /245 AM MDT SAT SEP 25 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL WILL BE POSSIBLE ACROSS THE PERMIAN BASIN AND WESTERN LOW
ROLLING PLAINS TODAY...ALONG AND BEHIND A COLD FRONT OVER THE
AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR THESE
AREAS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE REST
OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ALTHOUGH HEAVY RAINFALL
AND POSSIBLE FLASH FLOODING COULD OCCUR ACROSS THE REST OF THE
AREA...THE THREAT IS EXPECTED TO BE MORE LOCALIZED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Flash Flood, Mitchell
- When
- September 25, 11:30 AM CST to 12:00 PM CST
- Where
- Mitchell County, 9.84 mi E of Spade to 13.51 mi ESE of Spade
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.263, -100.802
Heavy rain fell across Mitchell County with 18 inches of flowing water across portions of SH 208 south of FM 644.
Flash Flood, Midland
- When
- September 25, 2:23 PM CST to 3:00 PM CST
- Where
- Midland County, 1.32 mi NNE of Midland to 3.44 mi NNE of (Maf) Midland Intl
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.017, -102.070
Flash flooding was observed by trained spotters in and around the city of Midland, TX. Water was flowing over the curbs at several locations.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, September 25, 2010$7,000 · 1 in hail · 10 events
- Strong Wind in Nebraska, September 25, 20101 injured · 1 event
- Hail in Kansas, September 25, 20102.5 in hail · 2 events
- Flash Flood and Flood in Texas, September 25, 20102 events
- Flash Flood in Texas, September 25, 20101 event
- Flash Flood in New Mexico, September 25, 2010$2,000 · 1 event
- Damaging Wind in Nebraska, September 25, 201052 kt wind · 1 event
- Coastal Flood in Alaska, September 25 to 26, 20101 event
- Tornado in Kansas, September 25, 2010EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259768, 259769.